Periodic orbits of a perturbed 3-dimensional isotropic oscillator with axial symmetry

Juan L.G. Guirao, Jaume Llibre, Juan A. Vera

Research output: Contribution to journalArticleResearchpeer-review

2 Citations (Scopus)

Abstract

© 2015, Springer Science+Business Media Dordrecht. We study the periodic orbits of a generalized Yang–Mills Hamiltonian H depending on a parameter β. Playing with the parameter β we are considering extensions of the Contopoulos and of the Yang–Mills Hamiltonians in a 3-dimensional space. This Hamiltonian consists of a 3-dimensional isotropic harmonic oscillator plus a homogeneous potential of fourth degree having an axial symmetry, which implies that the third component N of the angular momentum is constant. We prove that in each invariant space H = h > 0 the Hamiltonian system has at least four periodic solutions if either β < 0, or (Formula Presented.); and at least 12 periodic solutions if (Formula Presented.) and (Formula Presented.). We also study the linear stability or instability of these periodic solutions.
Original languageEnglish
Pages (from-to)839-848
JournalNonlinear Dynamics
Volume83
Issue number1-2
DOIs
Publication statusPublished - 1 Jan 2016

Keywords

  • 3D isotropic oscillators
  • 3D Yang–Mills Hamiltonian
  • Averaging theory
  • Periodic orbits
  • Stability of periodic orbits

Fingerprint Dive into the research topics of 'Periodic orbits of a perturbed 3-dimensional isotropic oscillator with axial symmetry'. Together they form a unique fingerprint.

  • Cite this